Alert archive / Nebraska / Wind Chill Advisories in 2020
Wind Chill Advisory 1, NWS North Platte, NE
NWS North Platte, NE issued this wind chill advisory at Jan 18, 2020, 4:42 PM CST for Boyd County, Holt County, Nebraska. It took effect at Jan 19, 2020, 3:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 18, 2020, 4:42 PM CST (22:42 UTC)
- In effect from
- Jan 19, 2020, 3:00 AM CST
- Expired
- Jan 19, 2020, 12:00 PM CST
- In force
- 9 hr
- Issued by
- NWS North Platte, NE
Counties Boyd County, NE, Holt County, NE
The radar
The North Platte radar (KLNX), 168 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.7 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1774 m above ground
- 0-6 km bulk shear
- 85 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
941 WWUS43 KLBF 182242 WSWLBF URGENT - WINTER WEATHER MESSAGE National Weather Service North Platte NE 442 PM CST Sat Jan 18 2020 ...VERY COLD WIND CHILLS LATE TONIGHT INTO SUNDAY MORNING... NEZ007-010-191800- /O.NEW.KLBF.WC.Y.0001.200119T0900Z-200119T1800Z/ Boyd-Holt- Including the cities of Spencer, Butte, Lynch, Oneill, and Atkinson 442 PM CST Sat Jan 18 2020 ...WIND CHILL ADVISORY IN EFFECT FROM 3 AM TO NOON CST SUNDAY... * WHAT...Very cold wind chills. Around 20 below zero expected. * WHERE...Boyd and Holt Counties. * WHEN...From 3 AM to noon CST Sunday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ Taylor For more information from the National Weather Service visit http://weather.gov/lbf
1 follow-up statement
843 WWUS43 KLBF 191803 AAA WSWLBF URGENT - WINTER WEATHER MESSAGE...UPDATED National Weather Service North Platte NE 1203 PM CST Sun Jan 19 2020 NEZ007-010-191915- /O.EXP.KLBF.WC.Y.0001.000000T0000Z-200119T1800Z/ Boyd-Holt- Including the cities of Spencer, Butte, Lynch, Oneill, and Atkinson 1203 PM CST Sun Jan 19 2020 ...WIND CHILL ADVISORY HAS EXPIRED... The threat of 20 below zero wind chill readings has ended and the wind chill advisory will be allowed to expire. Wind chill readings of 5 below to 15 below zero will continue this afternoon. Use caution outdoors. $$ For more information from the National Weather Service visit http://weather.gov/lbf
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this wind chill advisory went out at Jan 18, 3:10 PM CST, 1 hour 32 minutes earlier.
Area forecast discussion, Jan 18, 3:10 PM CST, 1 hour 32 minutes before
Area Forecast Discussion National Weather Service North Platte NE 310 PM CST Sat Jan 18 2020 .SHORT TERM...(This evening through Sunday night) Issued at 307 PM CST Sat Jan 18 2020 1045mb arctic high pressure centered over Great Slave Lake will build south through the nrn Plains and be located ern SD Monday morning. The models continue to show cold air backing into ncntl Nebraska but remaining east of swrn Nebraska. A blend of bias corrected guidance and the short term model blend continues to suggest highs in the teens and single digits across ncntl Nebraska and 30s to around 40 across swrn Nebraska. The bias corrected guidance blend suggested subzero lows in ncntl Nebraska warming to the teens across the southwest. Some high cloudiness from the storm activity affecting the West coast will move through wrn and ncntl Nebraska tonight and Sunday. This should produce partly cloudy skies. .LONG TERM...(Monday through Saturday) Issued at 307 PM CST Sat Jan 18 2020 Arctic high pressure will move east and be located over central Appalachia Thursday morning. The models show modest return moisture developing in conjunction with a developing upper level low somewhere across the Central Plains or Midwest. Today's models show very large spacial differences in the location of this upper low. The GFS ensemble mean 700mb height field indicated an open wave across Nebraska which closes off across Iowa. The GFS operational does the same but closes the low off over cntl KS and the ECM shows a closed low forming over WI which then drifts south into Iowa. The WPC height forecast is for an open wave across Nebraska which amplifies across the Midwest. This is most likely related to the moisture return which is now aimed at Iowa. The WPC outlook for significant winter precipitation across wrn and ncntl Nebraska is less than 10 percent. The POP forecast Thursday and Friday across the region is low-end chance and the prospect of a Central PLains storm next week is highly uncertain. Otherwise, quiet weather is in place Monday through Wednesday with gradually warming temperatures. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1133 AM CST Sat Jan 18 2020 VFR is expected throughout wrn and ncntl Nebraska this afternoon, tonight and Sunday morning. Some high cloudiness from storm activity affecting the West coast will move through wrn and ncntl Nebraska tonight and Sunday. This should produce partly cloudy skies. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...CDC LONG TERM...CDC AVIATION...CDC
Hazardous weather outlook, Jan 18, 3:10 PM CST, 1 hour 32 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 310 PM CST Sat Jan 18 2020 NEZ004>010-022>029-035>038-056>059-069>071-094-192115- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 310 PM CST Sat Jan 18 2020 /210 PM MST Sat Jan 18 2020/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. Wind chill values around 15 below zero are likely across parts of north central Nebraska Sunday morning and Monday morning. The area of concern is generally east of Valentine and along and north of highway 20. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Local storm report, Jan 18, 3:40 PM CST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
340 PM CST SAT JAN 18 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY SNOW ATKINSON 42.53N 98.98W
01/18/2020 M4.0 INCH HOLT NE CO-OP OBSERVER
0700 AM SNOW 11 ENE TRYON 41.62N 100.75W
01/18/2020 M1.0 INCH MCPHERSON NE COCORAHS
0700 AM SNOW BUTTE 42.91N 98.85W
01/18/2020 M3.4 INCH BOYD NE CO-OP OBSERVER
0700 AM HEAVY SNOW SPRINGVIEW 42.83N 99.75W
01/18/2020 M5.0 INCH KEYA PAHA NE CO-OP OBSERVER
0700 AM SNOW 1 S VALENTINE 42.86N 100.55W
01/18/2020 M1.2 INCH CHERRY NE CO-OP OBSERVER
&&
CCOLENearby
Wind Chill Advisories in Nebraska, 2020Every wind chill advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.